Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 6, 2010, 2:52 PM CDT for Delaware County, Mayes County, Ottawa County, Oklahoma. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2010, 2:52 PM CDT (19:52 UTC)
- Expired
- Jul 6, 2010, 5:17 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, OK, Mayes County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:00 PM CDT | FLASH FLOOD | 2 N Spavinaw, OK | WATER OVER RURAL ROADS BETWEEN SPAVINAW AND LANGLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998
WGUS54 KTSA 061952
FFWTSA
OKC041-097-115-062345-
/O.NEW.KTSA.FF.W.0024.100706T1952Z-100706T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT TUE JUL 6 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
NORTHEASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
OTTAWA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 645 PM CDT
* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
NORTHWEST OF WYANDOTTE TO 2 MILES NORTH OF CHLOETA...MOVING
NORTHEAST AT 10 MPH. RADAR INDICATES THAT AROUND 2 INCHES OF
RAIN HAS ALREADY FALLEN. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE
THROUGH 645 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...COMMERCE...JAY...QUAPAW...PICHER AND GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3671 9465 3633 9484 3632 9523 3652 9504
3652 9501 3699 9493 3700 9463
$$2 follow-up statements
917
WGUS74 KTSA 062139
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT TUE JUL 6 2010
OKC041-097-115-062345-
/O.CON.KTSA.FF.W.0024.000000T0000Z-100706T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE OK-OTTAWA OK-MAYES OK-
439 PM CDT TUE JUL 6 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT...
FOR
NORTHEASTERN MAYES...
OTTAWA AND
NORTHWESTERN DELAWARE COUNTIES...
AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR
FAIRLAND TO NEAR SPAVINAW...MOVING EAST AT 5 MPH. THE HEAVIEST RAIN
WAS OCCURRING BETWEEN GROVE AND SPAVINAW. LIGHT TO MODERATE RAIN IS
CONTINUING OVER OTTAWA COUNTY.
RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN AROUND MIAMI
TO NEAR FAIRLAND...WHILE 2 TO 3 INCHES OF RAIN MAY HAVE FALLEN
BETWEEN GROVE AND SPAVINAW. ANOTHER INCH OF RAIN WILL BE POSSIBLE
THROUGH 645 PM CDT...MAINLY OVER PORTIONS OF NORTHERN DELAWARE
COUNTY AND NORTHEAST MAYES COUNTY.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE CHLOETA...WYANDOTTE...GROVE AND JAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DON'T DROWN.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3671 9465 3633 9484 3632 9523 3652 9504
3652 9501 3699 9493 3700 9463
$$824
WGUS74 KTSA 062217
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT TUE JUL 6 2010
OKC041-097-115-062226-
/O.CAN.KTSA.FF.W.0024.000000T0000Z-100706T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE OK-OTTAWA OK-MAYES OK-
517 PM CDT TUE JUL 6 2010
...THE FLASH FLOOD WARNING FOR NORTHEASTERN MAYES...OTTAWA AND
NORTHWESTERN DELAWARE COUNTIES IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED. HOWEVER...OCCASIONAL LIGHT
TO MODERATE RAIN CAN BE EXPECTED THROUGH 7 PM.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3671 9465 3633 9484 3632 9523 3652 9504
3652 9501 3699 9493 3700 9463
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:14 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 6, 12:14 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1214 PM CDT TUE JUL 6 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. VERY MOIST..TROPICAL AIRMASS WILL REMAIN OVER THE AREA THROUGH THE FORECAST PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS LIKELY TO PERSIST WITHIN THIS AIRMASS THROUGH THE AFTERNOON...BUT MOST CONCENTRATED ACTIVITY LIKELY TO REMAIN JUST WEST OF TULSA AND MCALESTER. WIDESPREAD MVFR CEILINGS EXPECTED BY AROUND 12Z OVER MUCH OF SE OKLAHOMA AND NW ARKANSAS...ALONG WITH A POSSIBLE INCREASE IN SHOWERS MID MORNING AS DISTURBANCE OVER LOUISIANA LIFTS NORTH. && .PREV DISCUSSION... /ISSUED 1027 AM CDT TUE JUL 6 2010/ ..UPDATE... DISCUSSION... PERSISTENT BAND OF SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ACROSS OSAGE...WASHINGTON AND NORTHERN NOWATA COUNTIES THIS MORNING WITH RADAR ESTIMATES OVER 3 INCHES SOME PLACES. ALSO REPORT OF SOME WIND DAMAGE EARLY THIS MORNING ALONG OK/KS BORDER EAST OF COFFEYVILLE. OTHER PERSISTENT BAND OF RAIN ACROSS MADISON AND CARROLL COUNTIES BUT WITH CONSIDERABLY LESS RAINFALL. THESE AREAS SHOULD PERSIST AT LEAST A FEW MORE HOURS... WITH ADDITIONAL ACTIVITY STILL POSSIBLE ELSEWHERE AS MOST OF THE FORECAST AREA NOW RESIDING WITHIN MAIN PLUME OF SUBTROPICAL MOISTURE THAT EXTENDS FROM MEXICO TO GREAT LAKES. MAIN CHANCES TO FORECAST WERE TO REFLECT CURRENT CONDITIONS AND TO LOWER HIGH TEMPS A FEW DEGREES IN AREAS WHERE RAIN HAS BEEN MOST PERSISTENT SO FAR. UPDATE COMING SHORTLY. PREV DISCUSSION... /ISSUED 628 AM CDT TUE JUL 6 2010/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. MOISTURE PLUME WILL REMAIN OVER THE AREA WITH QUITE A BIT OF MID LEVEL CLOUDINESS AS A RESULT. SCATTERED...MAINLY AFTERNOON... CONVECTION WILL DEVELOP WITHIN THE MOIST AXIS. MVFR VISIBILITES IN LIGHT FOG MAY DEVELOP LATE TONIGHT AT KFYV AND KXNA...AND SOME LOW CLOUDINESS MAY ALSO WORK INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TOWARDS MORNING. PREV DISCUSSION... /ISSUED 300 AM CDT TUE JUL 6 2010/ DISCUSSION... ISOLATED SHOWERS HAVE DEVELOPED THIS MORNING ACROSS NORTHEAST OKLAHOMA IN THE VICINITY OF A WEAK SURFACE TROF THAT EXTENDS SOUTHWEST OKLAHOMA INTO NORTHEAST OKLAHOMA. A 30 KNOT LOW LEVEL JET AND A WEAK MID-LEVEL SHORTWAVE ARE ALSO PROVIDING THE LIFT NECESSARY TO PRODUCE THE SHOWERS. WOULD EXPECT THIS SHOWER ACTIVITY TO CONTINUE FOR THE NEXT SEVERAL HOURS WITH A FEW THUNDERSTORMS ALSO POSSIBLE. MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO TONIGHT AS THE TROPICAL PLUME REMAINS OVERHEAD AND THE MID-LEVEL SHORTWAVE BECOMES MORE OF A SHEAR AXIS THAT STRETCHES FROM THE UPPER MID-WEST TO CENTRAL OKLAHOMA. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE WORK WEEK AS THE WEATHER PATTERN REMAINS UNSETTLED. THE AREA WILL CONTINUE TO BE INFLUENCED BY THE TROPICS AS MOISTURE ASSOCIATED WITH A COMPACT AREA OF LOW PRESSURE OVER SOUTH-CENTRAL LOUISIANA SURGES INTO THE AREA ON WEDNESDAY WHICH WILL STILL BE UNDER THE INFLUENCE OF THE SEEMINGLY EVER PRESENT TROPICAL PLUME WHICH STRETCHES FROM MEXICO TO THE UPPER MID-WEST. A COLD FRONT LOOKS TO MOVE THROUGH THE REGION THURSDAY INTO FRIDAY. WILL GO WITH LOWER POPS OVER THE WEEKEND. HOWEVER...THE FRONTAL BOUNDARY THAT MOVED THROUGH LATE WEEK WILL RETURN BACK TO THE NORTH AS A WARM FRONT OVER THE WEEKEND. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....06 AVIATION...14
Hazardous weather outlook, Jul 6, 1:09 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 109 PM CDT TUE JUL 6 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 109 PM CDT TUE JUL 6 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...WEST OF A GROVE TO MCALESTER LINE. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...WEST OF A GROVE TO MCALESTER LINE. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS REMAIN PERSISTENT ACROSS PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON...WITH THE MAIN AREA GRADUALLY SHIFTING EAST. ADDITIONAL SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A MOIST AND SLIGHTLY UNSTABLE AIRMASS REMAINS OVER THE AREA. DUE TO THE SLOW MOVEMENT OF ANY STORMS AND THE TROPICAL NATURE OF THE AIRMASS...BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THE GREATEST THUNDERSTORM COVERAGE AND MOST SIGNIFICANT FLASH FLOOD THREAT WILL LIKELY REMAIN NORTH OF INTERSTATE 44 AND WEST OF U.S. HIGHWAY 75. A FEW STRONGER CELLS COULD PRODUCE BRIEF GUSTY WINDS AS WELL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE MOIST TROPICAL AIRMASS WILL REMAIN WITH US FOR SEVERAL MORE DAYS. MEANWHILE A DISTURBANCE CURRENTLY OVER LOUISIANA WILL GRADUALLY LIFT NORTH TONIGHT AND WEDNESDAY...BRINGING AN INCREASE IN RAIN AND THUNDERSTORM COVERAGE ALONG WITH AN INCREASING HEAVY RAINFALL POTENTIAL THROUGH THURSDAY. A FRONTAL BOUNDARY WILL PUSH SOUTH INTO THE AREA LATE IN THE WEEK AND KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 6, 11:18 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1118 AM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 2 E SOUTH COFFEYVILLE 36.99N 95.58W
07/06/2010 NOWATA OK EMERGENCY MNGR
POWER LINES DOWN AND BARN COLLAPSED AT COUNTY ROAD 1 AND
416.
&&
PBSLocal storm report, Jul 6, 2:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD BARTLESVILLE 36.75N 95.98W
07/06/2010 WASHINGTON OK EMERGENCY MNGR
A COUPLE HOMES HAVE RECEIVED FLOODING AND TWO DAY CARE
CENTERS HAVE BEEN EVACUATED.
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:41 PM CDT | Special Weather Statement | TSA | Osage | 79 min |
| Jul 6, 7:52 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 53 min |
| Jul 6, 8:51 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 3 hr |
| Jul 6, 11:45 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 3 hr |
| Jul 6, 1:40 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 3 hr |
| Jul 6, 1:46 PM CDT | Flash Flood Warning | TSA | Nowata, Osage, Rogers, Washington | 4 hr |
| Jul 6, 2:03 PM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| Jul 6, 2:20 PM CDT | Areal Flood Advisory | TSA | Ottawa | 55 min |
| Jul 6, 2:23 PM CDT | River Flood Watch | TSA | Nowata | 5 hr |
| Jul 6, 2:43 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Jul 6, 2:56 PM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa | 3 hr |
| Jul 6, 2:59 PM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Jul 6, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 42 min |
| Jul 6, 3:08 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jul 6, 3:11 PM CDT | Special Weather Statement | TSA | Craig | 49 min |
| Jul 6, 3:18 PM CDT | Flash Flood Warning | TSA | Craig, Mayes | 116 min |
| Jul 6, 3:35 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 99 min |
| Jul 6, 4:02 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
| Jul 6, 4:14 PM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 2 hr |
| Jul 6, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 22 min |
| Jul 6, 5:07 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 113 min |
| Jul 6, 6:28 PM CDT | Special Weather Statement | TSA | Okfuskee | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.